Abstract and Applied Analysis

An Obstacle Problem for Noncoercive Operators

Luigi Greco, Gioconda Moscariello, and Gabriella Zecca

Full-text: Open access


We study the obstacle problem for second order nonlinear equations whose model appears in the stationary diffusion-convection problem. We assume that the growth coefficient of the convection term lies in the Marcinkiewicz space weak-LN.

Article information

Abstr. Appl. Anal., Volume 2015, Special Issue (2014), Article ID 890289, 8 pages.

First available in Project Euclid: 15 April 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Greco, Luigi; Moscariello, Gioconda; Zecca, Gabriella. An Obstacle Problem for Noncoercive Operators. Abstr. Appl. Anal. 2015, Special Issue (2014), Article ID 890289, 8 pages. doi:10.1155/2015/890289. https://projecteuclid.org/euclid.aaa/1429104668

Export citation


  • D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, vol. 88 of Pure and Applied Mathematics, Academic Press, Harcourt Brace Jovanovich, New York, NY, USA, 1980.
  • J.-L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Dunod, Paris, France, 1969.
  • M. Chipot, Variational Inequalities and Flow in Porous Media, Springer, Berlin, Germany, 1984.
  • J.-F. Rodrigues, Obstacle Problems in Mathematical Phisics, vol. 134 of North-Holland Mathematics Studies, Elsevier, Amsterdam, The Netherlands, 1987.
  • J. Droniou, “Non-coercive linear elliptic problems,” Potential Analysis, vol. 17, no. 2, pp. 181–203, 2002.
  • G. Moscariello, “Existence and uniqueness for elliptic equations with lower-order terms,” Advances in Calculus of Variations, vol. 4, no. 4, pp. 421–444, 2011.
  • L. Boccardo, “Some developments on Dirichlet problems with discontinuous coefficients,” Bollettino della Unione Matematica Italiana, vol. 9, no. 2, pp. 285–297, 2009.
  • G. Zecca, “Existence and uniqueness for nonlinear elliptic equations with lower-order terms,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 2, pp. 899–912, 2012.
  • F. Giannetti, L. Greco, and G. Moscariello, “Linear elliptic equations with lower-order terms,” Differential and Integral Equations, vol. 26, no. 5-6, pp. 623–638, 2013.
  • L. Greco, G. Moscariello, and G. Zecca, “Regularity for solutions to nonlinear elliptic equations,” Differential and Integral Equations, vol. 26, no. 9-10, pp. 1105–1113, 2013.
  • C. Bennett and R. Sharpley, Interpolation of Operators, Academic Press, Boston, Mass, USA, 1988.
  • R. O'Neil, “Integral transforms and tensor products on Orlicz spaces and L(p, q) spaces,” Journal d'Analyse Mathematique, vol. 21, pp. 1–276, 1968.
  • M. Carozza and C. Sbordone, “The distance to ${L}^{\infty }$ in some function spaces and applications,” Differential and Integral Equations, vol. 10, no. 4, pp. 599–607, 1997.
  • A. Alvino, “Sulla disuguaglianza di Sobolev in spazi di Lorentz,” Bollettino della Unione Matematica Italiana A, vol. 5, no. 14, pp. 148–156, 1977.
  • L. Greco and G. Moscariello, “An embedding theorem in Lorentz-Zygmund spaces,” Potential Analysis, vol. 5, no. 6, pp. 581–590, 1996.
  • D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, Berlin, Germany, 1983. \endinput